Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 27, NWS Atlanta, GA

March 9, 20114 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Mar 9, 2011, 2:57 PM EST for 4 counties in Georgia. It was in force for 48 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 9, 2011, 2:57 PM EST (19:57 UTC)
Expired
Mar 9, 2011, 3:45 PM EST
In force
48 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Dodge County, GA, Montgomery County, GA, Telfair County, GA, Wheeler County, GA

What was reported inside it

TimeReportWhereRemark
Mar 9, 3:00 PM ESTTSTM WND DMGMilan, GATELFAIR COUNTY 911 RELAYED REPORTS OF 3 DOWNED TREES IN THE MILAN AREA.
Mar 9, 3:10 PM ESTTSTM WND DMGMcrae, GATELFAIR-WHEELER 911 REPORTED 1 DOWN TREE IN TELFAIR COUNTY.
Mar 9, 3:15 PM ESTTSTM WND DMG5 Wsw Alamo, GATELFAIR-WHEELER 911 REPORTED 2 DOWNED TREES IN WHEELER AND TELFAIR COUNTIES.
Mar 9, 3:15 PM ESTTSTM WND DMGMcrae, GATELFAIR COUNTY 911 REALYED REPORTS OF 8 DOWNED TREES IN MCRAE ALONG SUGAR CREEK AND REBECCA CHURCH ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 2:21 PM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

251 
WUUS52 KFFC 091957
SVRFFC
GAC091-209-271-309-092045-
/O.NEW.KFFC.SV.W.0027.110309T1957Z-110309T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
257 PM EST WED MAR 9 2011

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DODGE COUNTY IN CENTRAL GEORGIA
  SOUTHERN MONTGOMERY COUNTY IN CENTRAL GEORGIA
  TELFAIR COUNTY IN CENTRAL GEORGIA
  WHEELER COUNTY IN CENTRAL GEORGIA

* UNTIL 345 PM EST

* AT 252 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JUST
  SOUTH OF EASTMAN TO 5 MILES SOUTH OF MILAN TO FITZGERALD...MOVING EAST 
  AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  JACKSONVILLE...HELENA...MCRAE...SCOTLAND...ALAMO...LUMBER CITY...
  GLENWOOD...MOUNT VERNON...AILEY...UVALDA...ALSTON AND HIGGSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHEASTERN GEORGIA.

&&

LAT...LON 3181 8310 3181 8313 3184 8319 3188 8318
      3188 8320 3193 8319 3219 8324 3220 8302
      3215 8298 3220 8288 3222 8244 3194 8248
      3195 8255 3192 8267 3178 8288 3179 8298
      3177 8302
TIME...MOT...LOC 1956Z 260DEG 39KT 3214 8312 3193 8306
          3170 8318

$$
2 follow-up statements
483 
WWUS52 KFFC 092019
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 PM EST WED MAR 9 2011

GAC091-092029-
/O.CAN.KFFC.SV.W.0027.000000T0000Z-110309T2045Z/
DODGE GA-
319 PM EST WED MAR 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DODGE COUNTY IS
CANCELLED...

THE STORM HAS MOVED OUT OF THE COUNTY...THUS THE WARNING HAS BEEN 
CANCELLED.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHEASTERN GEORGIA.

LAT...LON 3179 8298 3206 8301 3212 8294 3213 8295
      3215 8294 3213 8293 3218 8288 3220 8288
      3222 8244 3194 8249 3195 8255 3192 8267
      3178 8288
TIME...MOT...LOC 2019Z 260DEG 39KT 3218 8283 3197 8277
          3174 8289

$$

GAC209-271-309-092045-
/O.CON.KFFC.SV.W.0027.000000T0000Z-110309T2045Z/
WHEELER GA-TELFAIR GA-MONTGOMERY GA-
319 PM EST WED MAR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EST
FOR SOUTHERN MONTGOMERY...EASTERN TELFAIR AND WHEELER COUNTIES...

AT 315 PM EST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LITTLE OCMULGEE STATE
PARK TO TOWNS TO 6 MILES SOUTH OF JACKSONVILLE...MOVING EAST AT 45
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALAMO...SPRING HILL...JORDAN...LUMBER CITY...GLENWOOD...MOUNT
VERNON...CHARLOTTEVILLE...AILEY...UVALDA...ALSTON AND HIGGSTON.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHEASTERN GEORGIA.

LAT...LON 3179 8298 3206 8301 3212 8294 3213 8295
      3215 8294 3213 8293 3218 8288 3220 8288
      3222 8244 3194 8249 3195 8255 3192 8267
      3178 8288
TIME...MOT...LOC 2019Z 260DEG 39KT 3218 8283 3197 8277
          3174 8289

$$
693 
WWUS52 KFFC 092036
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
336 PM EST WED MAR 9 2011

GAC271-092046-
/O.CAN.KFFC.SV.W.0027.000000T0000Z-110309T2045Z/
TELFAIR GA-
336 PM EST WED MAR 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TELFAIR COUNTY IS
CANCELLED...

THE STORM HAS MOVED OUT OF THE COUNTY...THUS THE WARNING HAS BEEN 
CANCELLED.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHEASTERN GEORGIA.

LAT...LON 3196 8270 3201 8273 3201 8275 3206 8278
      3221 8278 3222 8244 3194 8249 3195 8255
      3192 8265
TIME...MOT...LOC 2036Z 260DEG 39KT 3221 8261 3200 8256
          3177 8268

$$

GAC209-309-092045-
/O.CON.KFFC.SV.W.0027.000000T0000Z-110309T2045Z/
WHEELER GA-MONTGOMERY GA-
336 PM EST WED MAR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EST
FOR SOUTHERN MONTGOMERY AND EASTERN WHEELER COUNTIES...

AT 333 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GLENWOOD TO CHARLOTTEVILLE TO 17 MILES SOUTH OF SPRING HILL...
MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AILEY...UVALDA...ALSTON AND HIGGSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHEASTERN GEORGIA.

&&

LAT...LON 3196 8270 3201 8273 3201 8275 3206 8278
      3221 8278 3222 8244 3194 8249 3195 8255
      3192 8265
TIME...MOT...LOC 2036Z 260DEG 39KT 3221 8261 3200 8256
          3177 8268

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 12:40 PM EST, 2 hours 17 minutes earlier.

Area forecast discussion, Mar 9, 12:40 PM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1240 PM EST WED MAR 9 2011

.UPDATE...
RAIN AND ISOLATED THUNDERSTORMS CONTINUE TO MOVE INTO THE CWA. LINE
OF HEAVIEST RAINFALL MOVING THROUGH NORTHEAST GEORGIA AND BEGINNING
TO MOVE INTO WEST CENTRAL GEORGIA. LATEST SURFACE ANALYSIS SHOWS
COLD FRONT STILL BACK ACROSS THE LOWER MISSISSIPPI VALLEY WITH THE
WARM FRONT LIFTING ACROSS NORTH GEORGIA AND THE SFC LOW TRACKING
TOWARD THE GREAT LAKES REGION. HAVE ALREADY ISSUED SOME FLOOD
WARNING ACROSS NORTH GEORGIA AND EXPECT ADDITIONAL FLOODING.
ALTHOUGH NAM SHOWS 40 TO 50KTS OF 0 TO 1 KM SHEAR THIS AFTERNOON
AND SPC ANALYSIS SHOWS 50 TO 60KTS ACROSS NORTH GEORGIA THIS
MORNING...WE ARE LACKING THE INSTABILITY THIS MORNING. HIGHEST
CAPE VALUES ARE ALONG THE GULF COAST. 12Z NAM SHOWS 500 TO 800
J/KG OF MUCAPE THIS AFTERNOON AND TONIGHT ACROSS THE SOUTHERN
PORTION OF THE CWA WHILE THE 06Z GFS SHOWS 500 TO 600 J/KG. THE
SEVERE WEATHER ELEMENTS EXIST WITH THE BEST CHANCES ACROSS THE
SOUTHERN PORTION OF THE CWA...HOWEVER THE TIMING BETWEEN THE BEST
SHEAR AND CAPE IS SHIFTED. SEEMS LIKE THE BEST INSTABILITY WILL
MOVE ACROSS THE CWA BEHIND THE MAIN PRECIP AREA WHEREAS THE BEST
SHEAR IS ALREADY MOVING ACROSS NORTH GEORGIA.

FORECAST IS ON TRACK IN TERMS ON POPS AND SKY GRIDS. HOURLY
FORECAST TEMPS WERE ABOUT 5 DEGREES TOO COLD ACROSS WEST CENTRAL
GEORGIA AND THUS MADE SOME SLIGHT ADJUSTMENTS TO ACCOUNT FOR
HOURLY TRENDS. BASED ON THIS...INCREASED MAX TEMPS A DEGREE OR TWO
ACROSS THE SOUTHERN PORTION OF THE CWA.

11

&&

.PREV DISCUSSION... /ISSUED 635 AM EST WED MAR 9 2011/

SHORT TERM /TODAY THROUGH THURSDAY/...
MODELS GENERALLY CONSISTENT WITH FORECASTING A STRONG COLD FRONT TO
MOVE ACROSS THE AREA POSSIBLY STARTING LATE TODAY BUT MAINLY
TONIGHT. HEAVY RAIN CAN BE EXPECTED FOR N GA AND AT LEAST SOME RISK
FOR SEVERE STORMS ACROSS CENTRAL GA INTO N GA. MODELS HINTING AT A
CAD FRONT MOVING N AND ARE UNCERTAIN HOW FAR N IT WILL MOVE. THIS
WILL PLAY A MAJOR ROLE WITH SEVERE WEATHER POTENTIAL. NAM INDICATING
LOW PRESSURE ALONG THAT CAD BOUNDARY WHICH WOULD ENHANCE THE SEVERE
POTENTIAL EVEN GREATER. STRONG LOW LEVEL JET ASSOCIATED OF 50-70
KTS. THE LIMITING FACTOR WILL BE THE INSTABILITY. HOWEVER GFS
MUCAPES IN THE 400-800 RANGE AND THIS COULD BE UNDER DONE.

UPPER TROUGH MOVES TO THE AREA FOR THURSDAY GIVING SOME POTENTIAL
FOR SHOWERS OVER N AND E GA. COLDER TEMPERATURES CAN BE EXPECTED
ALONG WITH GUSTY WNW WINDS GETTING TO ADVISORY CRITERIA FOR AT LEAST
SOME AREAS. WITH COLD LOW PRESSURE ALOFT PASSING BY AND POTENTIAL
FOR LINGERING MOISTURE OVER FAR NE GA...CAN NOT RULE OUR LIGHT RAIN
OR SNOW SHOWERS/SPRINKLES OR FLURRIES THURSDAY NIGHT.

FORECAST HIGH TEMPERATURES RUNNING NEAR TO SLIGHTLY ABOVE NORMAL
TODAY FAVORING THE COOLER MET OR A BLEND. FORECAST HIGH TEMPERATURES
RUNNING 7-13 DEGREES BELOW NORMAL FOR THURSDAY AND FAVORING THE
COOLER MODEL TEMPERATURES. FORECAST LOW TEMPERATURES RUNNING 5-10
DEGREES ABOVE NORMAL TONIGHT AND 6-8 DEGREES BELOW NORMAL THURSDAY
NIGHT.

OVERALL CONFIDENCE IS MODERATE TO HIGH.

LONG TERM /FRIDAY THROUGH TUESDAY/...
GFS/EUROPEAN INDICATING A DRY AIRMASS FOR FRIDAY AS HIGH PRESSURE
MOVES TO THE AREA. A WEAK AND MAINLY DRY COLD FRONT IS FORECAST FOR
LATE SATURDAY INTO SUNDAY. GFS/EUROPEAN INDICATING SOME MOISTURE
RETURN FOR MONDAY WITH SMALL POTENTIAL FOR PRECIP. GFS INDICATING AN
UPPER TROUGH MOVING ACROSS THE AREA WHILE THE EUROPEAN HAS THE
UPPER TROUGH OVER THE MS VALLEY. GFS AND EUROPEAN VERY DIFFERENT FOR
TUESDAY WITH THE EUROPEAN BRINGING ITS UPPER TROUGH TOWARD THE AREA
WITH PRECIP POTENTIAL AND THE GFS IS BASICALLY DRY. TEMPERATURES
START OUT BELOW NORMAL BUT WARM TO NEAR OR ABOVE NORMAL.

HYDROLOGY...
WIDESPREAD 1 1/2-3 INCHES CAN BE EXPECTED OVER THE FLOOD WATCH AREA
WITH 3 INCHES OVER THE HIGHER TERRAIN OF THE NE MOUNTAINS. THESE
AMOUNTS WILL GIVE HIGH POTENTIAL FOR FLOODING OF RIVERS...CREEKS AND
STREAMS.

AVIATION...
18Z UPDATE...
MIXTURE OF MAINLY MVFR CEILINGS AND VISIBILITIES WITH SCATTERED IFR
CEILINGS AND VISIBILITIES...MAINLY IN HEAVIER SHOWERS...WILL
CONTINUE THROUGH AROUND 01Z TO 04Z. ISOLATED TO SCATTERED THUNDER
WILL ALSO CONTINUE TO PUSH ACROSS THE FORECAST AREA DURING THIS
PERIOD AS WELL...TAPERING OFF FROM WEST TO EAST. IFR CONDITIONS ARE
EXPECTED BY 06Z MOST AREAS...CONTINUING THROUGH AROUND 14Z BEFORE
SLOWLY IMPROVING INTO THE MVFR RANGE. SOUTH TO EAST WINDS WILL
PREDOMINATE THROUGH AROUND 01Z TO 03Z...MAINLY IN THE 5-10KT RANGE.
SOME STRONGER GUSTS ARE POSSIBLE. WINDS WILL BECOME WESTERLY AFTER
03Z WITH WINDS SPEEDS INCREASING OVERNIGHT...BECOMING 10-15KTS
PREVAILING AFTER 12Z...WITH GUSTS 25-30KTS BY 18Z.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ALL ELEMENTS.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  50  56  35 / 100 100  20   5
ATLANTA         64  47  51  34 / 100  70  10   0
BLAIRSVILLE     50  45  47  30 / 100  80  30  20
CARTERSVILLE    60  44  49  33 / 100  70  20   0
COLUMBUS        71  51  57  37 / 100  90  10   0
GAINESVILLE     57  47  52  34 / 100  80  20   5
MACON           71  53  57  34 / 100 100  20   0
ROME            59  45  49  34 / 100  60  30   5
PEACHTREE CITY  65  47  52  33 / 100  70  10   0
VIDALIA         76  61  64  40 / 100 100  30   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...COBB...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON...
JACKSON...LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS...
POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE...WHITFIELD.

WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN...
MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE.

&&
Hazardous weather outlook, Mar 9, 11:00 AM EST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1100 AM EST WED MAR 9 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1100 AM EST WED MAR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A FEW THUNDERSTORMS ARE POSSIBLE OVER NORTH AND CENTRAL GEORGIA THIS
AFTERNOON AND TONIGHT WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE
OVER CENTRAL GEORGIA. HEAVY RAIN AND POSSIBLE FLOODING ARE EXPECTED
OVER NORTH GEORGIA THIS AFTERNOON AND TONIGHT.

.SYNOPSIS...
A STRONG COLD FRONT MOVING THROUGH THE MISSISSIPPI VALLEY LATE THIS
MORNING. RAIN AND A FEW THUNDERSTORMS AHEAD OF THIS FRONT WILL
CONTINUE TO SPREAD OVER GEORGIA THIS AFTERNOON AND TONIGHT. THE
FRONT WILL PUSH THROUGH GEORGIA LATE TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY THUNDERSTORMS THAT DEVELOP WILL BE
LIGHTNING. HEAVY RAIN WITH POSSIBLE FLOODING CAN BE EXPECTED
MAINLY OVER NORTH GEORGIA. STRONG GUSTY WINDS ARE ALSO POSSIBLE
MAINLY OVER THE HIGHER TERRAIN OF NORTH GEORGIA TODAY.

.DISCUSSION...
A STRONG STORM SYSTEM MOVING OUT OF THE LOWER MISSISSIPPI VALLEY
LATE THIS MORNING WITH ABUNDANT GULF MOISTURE STREAMING NORTHWARD
AHEAD OF THE SURFACE COLD FRONT. STRONG WINDS ALOFT COMBINED WITH
MARGINAL INSTABILITY WILL SUPPORT THUNDERSTORM DEVELOPMENT...WITH
ISOLATED SEVERE THUNDERSTORMS POSSIBLE...MAINLY OVER CENTRAL GEORGIA
THIS AFTERNOON AND EVENING. HEAVY RAIN IS ALSO EXPECTED WITH SOME
FLOODING POSSIBLE OVER NORTH GEORGIA THROUGH TONIGHT. THE HIGHER
ELEVATIONS OF NORTH GEORGIA SHOULD ALSO BE PREPARED FOR STRONG GUSTY
WINDS TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION (TIME PERIOD) FOR
POSSIBLE ACTIVATION CENTRAL GEORGIA THIS AFTERNOON.

In the hours before

Local storm report, Mar 9, 2:30 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
230 PM EST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      4 SW BUCHANAN           33.76N 85.24W
03/09/2011                   HARALSON           GA   EMERGENCY MNGR

            BEECH CREEK BRIDGE CLOSED.

1200 PM     FLASH FLOOD      6 ENE BUCHANAN          33.84N 85.09W
03/09/2011                   HARALSON           GA   EMERGENCY MNGR

            FRANCIS WHITE ROAD CLOSED DUE TO CREEK OUT OF ITS BANKS.

&&

TDP
Special weather statement, Mar 9, 2:36 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
236 PM EST WED MAR 9 2011

GAZ061-062-074>076-084-085-092015-
236 PM EST WED MAR 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WASHINGTON...
WARREN...JOHNSON...WILKINSON...GLASCOCK...HANCOCK AND JEFFERSON
COUNTIES UNTIL 315 PM EST...

AT 229 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CAMAK TO 7 MILES SOUTHWEST OF OCONEE...
MOVING NORTHEAST AT 50 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WASHINGTON...WARREN...JOHNSON...WILKINSON...GLASCOCK...HANCOCK AND
JEFFERSON COUNTIES THROUGH 315 PM EST.
Local storm report, Mar 9, 2:38 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
238 PM EST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     TSTM WND DMG     3 SW CHESTER            32.37N 83.19W
03/09/2011                   DODGE              GA   COUNTY OFFICIAL

            DODGE COUNTY 911 RELAYED A REPORT OF A DOWNED LINE ON THE
            EMPIRE-CHESTER HWY IN NORTHERN DODGE COUNTY. IT IS
            THOUGHT THE LINE MAY BE A TELEPHONE LINE.

&&

RGARCIA
Local storm report, Mar 9, 2:46 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 PM EST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     FLASH FLOOD      4 SW CALHOUN            34.46N 85.00W
03/09/2011                   GORDON             GA   EMERGENCY MNGR

            SEVERAL ROADS CLOSED DUE TO CREEK FLOODING. OAK GROVE
            ROAD...MILLERS FERRY ROAD...LANFORD ROAD...AND BAKER
            ROAD. MILLERS FERRY ROAD WAS CLOSED IN TWO LOCATIONS.
            BAKER ROAD HAD TWO FEED OF WATER FLOWING OVER THE ROAD.

&&

TDP
Local storm report, Mar 9, 2:49 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
249 PM EST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     1 SSW DUDLEY            32.52N 83.08W
03/09/2011                   LAURENS            GA   COUNTY OFFICIAL

            LAURENS COUNTY 911 RELAYED REPORTS OF 3 DOWNED TREES NEAR
            MILE MARKER 42 OF EASTBOUND INTERSTATE 16.

&&

RGARCIA
Local storm report, Mar 9, 2:54 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
254 PM EST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     TSTM WND DMG     CORDELE                 31.96N 83.78W
03/09/2011                   CRISP              GA   COUNTY OFFICIAL

            CRISP COUNTY 911 RELAYED REPORTS OF 4-5 DOWNED TREES, A
            DOWNED POWER LINE, AND A WIND-DAMAGED SIGN IN CORDELE.

&&

RGARCIA

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 3:13 AM ESTWind AdvisoryFFCChattooga, Dade, Dawson, Fannin, Gilmer, Lumpkin and 6 more12 hr
Mar 9, 6:38 AM ESTRiver Flood WarningFFCDade43 hr
Mar 9, 8:49 AM ESTRiver Flood WarningFFCChattooga6 days
Mar 9, 9:24 AM ESTFlash Flood WarningFFCFloyd, Haralson, Polk6 hr
Mar 9, 9:35 AM ESTRiver Flood WarningFFCCatoosa59 hr
Mar 9, 10:39 AM ESTRiver Flood WarningFFCWhitfield3 days
Mar 9, 10:39 AM ESTRiver Flood WarningFFCForsyth, Fulton49 hr
Mar 9, 10:39 AM ESTRiver Flood WarningFFCGwinnett11 hr
Mar 9, 10:39 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee11 hr
Mar 9, 10:58 AM ESTFlash Flood WarningFFCBartow, Gordon5 hr
Mar 9, 11:28 AM ESTAreal Flood WarningFFCCatoosa7 hr
Mar 9, 1:11 PM ESTRiver Flood WarningFFCForsyth20 hr
Mar 9, 1:27 PM ESTSevere Thunderstorm WarningFFCCrisp, Sumter48 min
Mar 9, 1:54 PM ESTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens, Pulaski51 min
Mar 9, 2:16 PM ESTSevere Thunderstorm WarningFFCDodge, Telfair, Wilcox44 min
Mar 9, 2:44 PM ESTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Montgomery, Treutlen, Wheeler46 min
Mar 9, 3:03 PM ESTRiver Flood WarningFFCPolk8 hr
Mar 9, 3:17 PM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more28 hr
Mar 9, 3:24 PM ESTSevere Thunderstorm WarningFFCEmanuel, Treutlen51 min
Mar 9, 3:27 PM ESTRiver Flood WarningFFCFloyd, Gordon4 days
Mar 9, 3:34 PM ESTSevere Thunderstorm WarningFFCMontgomery, Toombs41 min
Mar 9, 3:46 PM ESTRiver Flood WarningFFCMurray, Whitfield51 hr
Mar 9, 5:59 PM ESTRiver Flood WarningFFCFloyd56 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.